| Model Number |
QC-3-8-HELIX |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/23/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely and a solitaire ab (sab) that failed to detach.The patient was undergoing a stent assisted coil embolization procedure to treat a ruptured saccular anterior communicating artery aneurysm.The aneurysm max diameter was 4.2mm and the neck diameter was 3.82mm.Blood flow and vessel tortuosity were normal.It was reported that during the procedure, the sab stent was fully deployed was not detached.By that time the axium coil detached by itself during the delivery and could not be withdrawn.It was noted that the devices were prepared as indicated in the instructions for use (ifu).There was no friction noted during delivery.The physician had not attempted to reposition or detach the coil and did not rotate the delivery pushwire.Continuous catheter flush was administered during the procedure.The physician was able to use the sab to collect the coil and the devices were removed from the patient's body together.There were no patient symptoms or complications associated with this event.
Event or Problem Description
Additional information received clarified that the physician did not attempt to detach the solitaire ab.There was no kink/damage observed to the coil pushwire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3.Product analysis: an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard bag and within a dispenser track.The axium prime pushwire assembly was returned without introducer sheath.The actuator interface was found to be intact.The pushwire was found to kinked at ~137.4cm and broken but retained by release wire at ~145.6cm from proximal end.The coin was found to be pulled back and not against the lumen stop.The implant coil was found to be already detached and not returned.No other anomalies were observed.Under the microscope, the outer jacket was then removed to gain access to the coin.The coin was found to be damaged.The coin was unable to be measured due to its damaged condition.The retainer ring was found to be visually acceptable; however, was unable to be accurately measured as it was found to be occluded.Based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.It is likely the kinks and broken pushwire contributed to premature detachment.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.